Gene, your Genetic Consultant here, to remind you that with all the sickness around, you might be getting tired! (Actually, you didn’t need me to tell you that)
Your TSK’s body is fighting many infections, but if you give too much of some medicines (like acetaminophen, which is also Tylenol), TSK’s liver may be poisoned. The cells do their best, but the DNA can’t save the cells, so many will die! And TSK may get very sick and could die from overdosing of some medications!
The way to be safe?
Repeat after me; READ the Label….I can’t hear you! Again! Read the Label…hmph…we’ll try again, later.
Well, in case anyone was wondering…. It’s NOT summer yet. Now some might call it winter, but I call it the WIGA Season.
WIGA stands for Whatever Is Going Around, which, of course, changes from week to week.
Now during WIGA season, parents get tired, and a bleary-eyed parent has been known to grab the medicine bottle, and…not READ the Label..
So when a new FDA request (Food and Drug Administration) came out, I thought I would remind everyone to READ the Labels on every medication, before taking or giving the meds…. Even if you are SURE you know what you are giving!
The FDA is asking doctors to prescribe less acetaminophen in combination pain medications. Liver damage and even death is possible from acetaminophen overdose. Some of the pain meds by prescription can have way over the normal dose of 325 mg. The problem is, that if there is a high dose, say 500 mg or even 750 mg in 1 pill, and a tired, or stressed, or otherwise non-thinking person, (including your teens who may get the med when you are unaware), may take 2 of the pills instead of just one, and if this happens several times, damage can occur.
So, why should I mention these adult medications? Well, you as the Parent, may have some of these in your medicine cabinet, and in your tired state, you may not READ the Label and accidentally overdose yourself!!
Your TSK NEEDS YOU! So be sure you are safe for yourself! After you are over an illness, it is best to throw away all left over meds.
Which brings me to the Read the Label mantra for the little kids; if you are giving over-the-counter medications, be sure you know if they have acetaminophen or ibuprofen in them. If so, you don’t need to give extra.
Also, it is important to document when little kids, and sometimes even teens, take medications, as tired, stressed and distracted folks, don’t have good memory recall.
So, one last practice: READ the Label!!!… better- and give that kid a hug, so you remember WHY you are reading the label in the first place. Gene